Alert archive / Tennessee / Wind Advisories in 2015
Wind Advisory 5, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 25, 2015, 8:57 AM CDT for 4 states. It took effect at Apr 25, 2015, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2015, 8:57 AM CDT (13:57 UTC)
- In effect from
- Apr 25, 2015, 11:00 AM CDT
- Expired
- Apr 25, 2015, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
All 31 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Tunica County, MS, Carroll County, TN, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Haywood County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 33 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 2.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
457 WWUS74 KMEG 251357 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 857 AM CDT SAT APR 25 2015 ...WINDY CONDITIONS ACROSS PORTIONS OF THE MIDSOUTH TODAY... .A STRONG PRESSURE GRADIENT IS EXPECTED TO DEVELOP ACROSS A LARGE PORTION OF THE MIDSOUTH TODAY...GENERATING WINDY CONDITIONS FROM LATE MORNING THROUGH THE EARLY EVENING HOURS. SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO NEAR 40 MPH ARE ANTICIPATED NORTH AND WEST OF A CLARKSDALE MISSISSIPPI...TO A PARIS TENNESSEE LINE. HIGHEST SPEEDS ARE LIKELY TO OCCUR OVER NORTHEAST ARKANSAS AND THE BOOTHEEL OF MISSOURI. WINDS ARE EXPECTED TO TAPER OFF THIS EVENING AS A STORM IN THE LOWER OHIO VALLEY PUSHES EAST. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-010-TNZ001>004-019>021-048>052-088-089-260000- /O.NEW.KMEG.WI.Y.0005.150425T1600Z-150426T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-COAHOMA-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON- CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN... OLIVE BRANCH...TUNICA...CLARKSDALE...TIPTONVILLE...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO... JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON...SOMERVILLE...OAKLAND 857 AM CDT SAT APR 25 2015 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH...GUSTING TO 40 MPH. * TIMING...FROM 11 AM DST THIS MORNING THROUGH 7 PM DST THIS EVENING. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND. WORKING ON ELEVATED SURFACES WILL BE HAZARDOUS...AND DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAB
1 follow-up statement
468 WWUS74 KMEG 251925 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 225 PM CDT SAT APR 25 2015 ...WINDY CONDITIONS ACROSS NORTHWEST PORTIONS OF THE MIDSOUTH LATE THIS AFTERNOON INTO EARLY EVENING. .A STRONG PRESSURE GRADIENT WILL REMAIN OVER THE NORTHWEST MIDSOUTH COUNTIES THROUGH EARLY THIS EVENING. SOUTHWEST WINDS OF 20 TO 35 MPH...WITH GUSTS TO NEAR 40 MPH ARE ANTICIPATED NORTH OF HARRISBURG ARKANSAS...TO A UNION CITY TENNESSEE LINE. WINDS ARE EXPECTED TO TAPER OFF THIS EVENING AS A STORM IN THE LOWER OHIO VALLEY PUSHES EAST. ARZ035-036-048-049-058-MSZ001-007-010-TNZ003-004-020-021-049>052- 088-089-252030- /O.CAN.KMEG.WI.Y.0005.000000T0000Z-150426T0000Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA- COAHOMA-WEAKLEY-HENRY-GIBSON-CARROLL-TIPTON-HAYWOOD-CROCKETT- MADISON-SHELBY-FAYETTE- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...MARTIN...DRESDEN...PARIS...HUMBOLDT... MILAN...HUNTINGDON...COVINGTON...BROWNSVILLE...ALAMO...JACKSON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE...OAKLAND 225 PM CDT SAT APR 25 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. THE STRONGEST WINDS FOR THE REMAINDER OF THE DAY WILL RESIDE OVER PORTIONS OF NORTHEAST ARKANSAS...THE BOOTHEEL OF MISSOURI...AND EXTREME NORTHWEST TENNESSEE. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED FURTHER SOUTH. $$ ARZ008-009-017-018-026>028-MOZ113-115-TNZ001-002-019-048-260000- /O.CON.KMEG.WI.Y.0005.000000T0000Z-150426T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT-LAKE-OBION-DYER-LAUDERDALE- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... KENNETT...CARUTHERSVILLE...TIPTONVILLE...UNION CITY...DYERSBURG... RIPLEY TN 225 PM CDT SAT APR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...SOUTHWEST WINDS OF 20 TO 25 MPH...GUSTING TO 40 MPH. * TIMING...CURRENT THROUGH 7 PM DST THIS EVENING. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND. WORKING ON ELEVATED SURFACES WILL BE HAZARDOUS...AND DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 25, 6:04 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 25, 6:04 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 604 AM CDT SAT APR 25 2015 .DISCUSSION... /ISSUED 432 AM CDT SAT APR 25 2015/ EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A CLOSED UPPER LOW CENTERED OVER NORTHEAST KS. AHEAD OF THE UPPER LOW...A LARGE PLUME OF MID AND UPPER LEVEL SUBTROPICAL MOISTURE EXTENDED FROM CENTRAL MEXICO... ACROSS TEXAS...INTO THE OHIO VALLEY. AT THE SURFACE... 09Z SURFACE MAP SHOWED A SURFACE LOW OVER NORTHEAST KS...WITH A WARM FRONT EXTENDING SOUTHEAST TO NEAR ST LOUIS... SOUTHEAST TOWARD THE OHIO RIVER. FURTHER SOUTH... A MARINE WARM FRONT WAS LOCATED ALONG THE I20 CORRIDOR OF MS. THE MIDSOUTH WAS FREE OF RAIN AS OF 0915Z / 415 AM CDT. AS THE MORNING PROGRESSES... EXPECT THE UPPER LOW TO LIFT EAST INTO THE MID MS RIVER VALLEY...WITH STORMS DEVELOPING EAST OF THE LOW ALONG THE NORTHERN WARM FRONT. FURTHER SOUTH... MODEL SOLUTIONS VARY WITH RESPECT TO RAIN CHANCES IN THE DRY SLOT OVER THE MIDSOUTH. SURFACE WINDS SHOULD VEER TO THE SOUTHWEST DURING THE MID TO LATE MORNING. EVEN WITH THE ARRIVAL OF HIGHER SURFACE DEWPOINTS... EXPECT INSUFFICIENT FORCING TO OVERCOME A RATHER STOUT CAP AT 900MB. THIS CAP WILL BE WEAKER FURTHER NORTH TOWARD THE KY BORDER. WILL MAINTAIN CHANCE POPS AND SLIGHT RISK SEVERE OVER PORTIONS OF NORTHWEST TN THROUGH MIDDAY...BUT CONFIDENCE IS LIMITED GIVEN WEAKER CAPPING AND BETTER POSITIONED WARM FRONT IN THE OHIO VALLEY. OTHERWISE... DRY... BREEZY AND MILD OVER THE MIDSOUTH TODAY. WILL NEED TO MONITOR WINDS FOR POSSIBLE ADVISORY. DRY CONDITIONS SHOULD PREVAIL UNTIL A SOUTHERN BRANCH CUTOFF UPPER LOW PASSES THROUGH TUESDAY AND WEDNESDAY. 00Z GFS AND ECMWF WERE IN FAIR AGREEMENT...WITH BEST RAIN CHANCES SOUTH OF I40. THE LATTER PORTION OF NEXT WEEK APPEARS DRY...WITH WEAK NORTHWEST UPPER LEVEL FLOW TRANSITIONING TO UPPER LEVEL RIDGING AND SLIGHTLY BELOW NORMAL TEMPERATURES MODERATING TO NEAR NORMAL VALUES BY NEXT WEEKEND. PWB && .AVIATION... 12Z TAF SET CIGS MAY DROP TEMPORARILY TO IFR/MVFR AT KMEM...KMKL...KTUP THROUGH 16Z. MEANWHILE...KJBR WILL REMAIN IFR THROUGH 15Z. AFTER 16Z...ALL TAF SITES WILL BE VFR. SOME TSRA DEVELOPMENT COULD OCCUR AROUND KTUP BETWEEN 21Z-00Z DUE TO DAYTIME HEATING. HAVE ADDED VCTS WORDING. STRONG SW WINDS OF 15-20 KTS WITH HIGHER GUSTS WILL OCCUR BETWEEN 15Z-00Z. SPEEDS WILL DECREASE TO AROUND 10 KTS AFTER 00Z. DIRECTION WILL CHANGE TO NW BETWEEN 8-12Z AS THE COLD FRONT PASSES THROUGH. CONDITIONS COULD BRIEFLY DROP TO IFR/MVFR DURING THIS TIME AS WELL DUE TO CLOUDS ALONG THE FRONT. KRM && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 25, 6:43 AM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 643 AM CDT SAT APR 25 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-261030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 643 AM CDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE MID TO LATE MORNING OVER THE TENNESSEE RIVER VALLEY...NEAR THE KENTUCKY BORDER. STRONG WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. WIND SPEEDS MAY APPROACH WIND ADVISORY LEVELS OVER AREAS TO THE WEST OF OXFORD MISSISSIPPI TO PARIS TENNESSEE DURING THE LATE MORNING AND AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING OVER THE TENNESSEE VALLEY...NEAR THE KENTUCKY BORDER. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:34 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 10 hr |
| Apr 25, 8:34 AM CDT | River Flood Warning | MEG | Monroe | 29 hr |
Nearby
Wind Advisories in Tennessee, 2015Wind Advisories in Arkansas, 2015Wind Advisories in Mississippi, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.